MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® SILASTIC® FOLEY CATHETER; SILASTIC CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® SILASTIC® FOLEY CATHETER; SILASTIC CATHETER
Model Number 33416
Medical Device Problem Code Incorrect Measurement (1383)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Patient Problem/Medical Problem (2688)
Date of Event 12/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the catheter was allegedly longer than normal, with holes in different spots.Allegedly, the longer length in catheter caused severe bleeding after being in situ for about 10 days.The patient apparently called the nurse who advised hospital assessment, but the patient opted to wait until the morning to visit his/her doctor who allegedly changed the blood thinner medication to help limit the bleeding.It was later noted that the bleeding slowed but didn't stop until a week after the initial conversation.
 
Additional Manufacturer Narrative
The reported event was inconclusive due to a poor sample.A photo sample of three silastic catheters were returned.The middle catheter appeared to be asymmetric.However, the balloon was not inflated enough to make an adequate determination.As only a photo was returned, we could not determined if the length was out of specifications.The lot number is unknown therefore the device history record could not be reviewed.The instructions for use were found adequate and state the following: ¿visually inspect the product for any imperfections or surface deterioration prior to use.¿ use luer tip syringe to inflate with stated ml of sterile water.Or ¿ for pre-filled products, remove clip and squeeze reservoir to inflate with stated ml of sterile water.Storage: store catheters at room temperature away from direct exposure to light, preferably in the original box.For urological use only.".
 
Event or Problem Description
It was reported that the catheter was allegedly longer than normal, with holes in different spots.Allegedly, the longer length in catheter caused severe bleeding after being in situ for about 10 days.The patient apparently called the nurse who advised hospital assessment, but the patient opted to wait until the morning to visit his/her doctor who allegedly changed the blood thinner medication to help limit the bleeding.It was later noted that the bleeding slowed but didn¿t stop until a week after the initial conversation.

Brand Name
BARD® SILASTIC® FOLEY CATHETER
Common Device Name
SILASTIC CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8270604
Report Number1018233-2019-00377
Device Sequence Number19257208
Product Code EZL
UDI-Device Identifier00801741019982
UDI-Public(01)00801741019982
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K951103
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number33416
Device Catalogue Number33416
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2019
Initial Date Received by Manufacturer 01/03/2019
Supplement Date Received by Manufacturer05/08/2019
Initial Report FDA Received Date01/23/2019
Supplement Report FDA Received Date05/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1